The Michigan Mathematical Journal

Sharp bounds for eigenvalues of triangles

Bartłomiej Siudeja

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 55, Issue 2 (2007), 243-254.

Dates
First available in Project Euclid: 20 August 2007

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1187646992

Digital Object Identifier
doi:10.1307/mmj/1187646992

Mathematical Reviews number (MathSciNet)
MR2369934

Zentralblatt MATH identifier
1148.35056

Subjects
Primary: 35P15: Estimation of eigenvalues, upper and lower bounds
Secondary: 35J20: Variational methods for second-order elliptic equations

Citation

Siudeja, Bartłomiej. Sharp bounds for eigenvalues of triangles. Michigan Math. J. 55 (2007), no. 2, 243--254. doi:10.1307/mmj/1187646992. https://projecteuclid.org/euclid.mmj/1187646992


Export citation

References

  • P. Antunes and P. Freitas, New bounds for the principal Dirichlet eigenvalue of planar regions, Experiment. Math. 15 (2006), 333--342.
  • P. Freitas, Upper and lower bounds for the first Dirichlet eigenvalue of a triangle, Proc. Amer. Math. Soc. 134 (2006), 2083--2089 (electronic).
  • E. Makai, On the principal frequency of a membrane and the torsion rigidity of a beam, Studies in mathematical analysis and related topics: Essays in honor of George Pólya, pp. 227-231, Stanford Univ. Press, Stanford, CA, 1962.
  • B. McCartin, Eigenstructure of the equilateral triangle. I. The Dirichlet problem, SIAM Rev. 45 (2003), 267--287.
  • R. Osserman, A note on Hayman's theorem on the bass note of a drum, Comment. Math. Helv. 52 (1977), 545--555.
  • M. A. Pinsky, The eigenvalues of an equilateral triangle, SIAM J. Math. Anal. 11 (1980), 819--827.
  • G. Pólya, Two more inequalities between physical and geometrical quantities, J. Indian Math. Soc. (N.S.) 24 (1960), 413--419.
  • G. Pólya and G. Szegö, Isoperimetric inequalities in mathematical physics, Ann. of Math. Stud., 27, Princeton Univ. Press, Princeton, NJ, 1951.
  • K. Qu and R. Wong, ``Best possible'' upper and lower bounds for the zeros of the Bessel function $J_v( x),$ Trans. Amer. Math. Soc. 351 (1999), 2833--2859.